Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 334, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Nov 12, 2003, 5:43 PM EST for Logan County, Union County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2003, 5:43 PM EST (22:43 UTC)
- Expired
- Nov 12, 2003, 6:30 PM EST
- In force
- 47 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Logan County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 111 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 12, 3:20 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 122243 SVRILN OHC091-159-122330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 543 PM EST WED NOV 12 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN OHIO... UNION COUNTY IN OHIO... * UNTIL 630 PM EST... * AT 543 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF RICHWOOD...OR ABOUT 10 MILES NORTHEAST OF MARYSVILLE...MOVING EAST AT 90 MPH. DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MARYSVILLE... RICHWOOD... WEST MANSFIELD... DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4048 8365 4033 8367 4020 8330 4047 8327 $$ TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 12, 3:40 PM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Nov 12, 3:40 PM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 340 PM EST WED NOV 12 2003 .DISCUSSION... CONVECTION BEGINNING TO INITIATE ALONG FRONT OVER NE INDIANA...BUT UPDRAFTS HAVING A BIT OF A TUF TIME IN A QUITE DRY ENVIRONMENT. AT ANY RATE...ACTIVITY SHUD INCREASE IN COVERAGE AND INTENSITY AS WE HIT PEAK HEATING. RIGHT NOW PLAN ON CARRYING LIKELY POPS ALL ZONES VERY EARLY TONIGHT TAPERING QUICKLY. TORNADO WATCH IN EFFECT UNTIL 9 PM DUE TO HIGHLY SHEARED ATMOS. BEHIND FRONT EXPECT A RELATIVELY CALM-CLEAR PERIOD THIS EVENING...THEN A RAPID INCREASE IN WIND AND CLOUD. MODELS CONTINUE TO ADVERTISE VERTICAL THETA SURFACES FROM ABOVE 850 MB TO THE SFC...WITH WINDS ABOVE 50 KTS IN THIS LAYER. GRADIENT INCREASES STEADILY THIS EVENING AS THE MODELS INDICATE A 12-14 MB DROP IN THE LOW PRESSURE AS IT MOVES ACROSS THE LAKES. PLENTY OF GUSTS IN THE 40-50 KT RANGE UPSTREAM ACRS IOWA THIS AFTERNOON...AND WE SHOULD SEE GUSTS ALMOST THIS STRONG TONIGHT. WILL CONINTUE ADVISORY...GUSTS TO 50 MPH NORTH AND 45 SOUTH. DECENT FETCH FOR SOME LAKE SHSN OVER THE FAR NORTH THURSDAY...AND IN FACT THE ETA SUGGESTING A BAND WILL SET UP. FOR NOW PLAN ON CONTINUING LOW CHC POPS...AND WITH TEMPERATURES EXPECTED ABOVE FREEZING DONT ANTICIPATE ACCUMS. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...WIND ADVISORY TONIGHT. KY...WIND ADVISORY TONIGHT. OH...WIND ADVISORY TONIGHT. && JOHNSTONE
Hazardous weather outlook, Nov 12, 11:50 AM EST, 5 hours 53 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-122115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1150 AM EST WED NOV 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A DEVELOPING LOW PRESSURE SYSTEM THAT WILL MOVE ACROSS THE GREAT LAKES WILL CAUSE A STRENGTHENING COLD FRONT TO SWEEP ACROSS THE REGION LATE THIS AFTERNOON AND EARLY THIS EVENING. SEVERE THUNDERSTORMS MAY DEVELOP IMMEDIATELY AHEAD OF THE COLD FRONT. IN ADDITION...STRONG WINDS WILL OCCUR IN THE WAKE OF THE COLD FRONT. PLEASE REFER TO THE SEVERE WEATHER OUTLOOK AND WIND ADVISORY FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Special weather statement, Nov 12, 11:46 AM EST, 5 hours 57 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-122200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1146 AM EST WED NOV 12 2003 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON... A STRENGTHENING COLD FRONT WILL SWEEP ACROSS THE REGION LATE THIS AFTERNOON AND EARLY THIS EVENING. A WARM AND MOIST AIRMASS REMAINS IN PLACE AND WITH SOME HEATING AS CLOUDS THIN DURING THE DAY...THE ATMOSPHERE WILL BECOME UNSTABLE. A LINE OF THUNDERSTORMS...SOME POSSIBLY SEVERE...IS EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT AS IT SWEEPS THROUGH THE AREA BETWEEN 3 AND 6 PM. THE STORM PREDICTION CENTER HAS PLACED ALL OF OHIO TO THE NORTH OF A CINCINNATI TO CHILLICOTHE LINE IN A MODERATE RISK FOR SEVERE WEATHER. THE REST OF THE AREA IS UNDER A SLIGHT RISK. DAMAGING WINDS WILL BE THE PRIMARY THREAT. THERE IS ALSO THE POTENTIAL FOR ISOLATED TORNADOES AND LARGE HAIL.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 5:47 PM EST | Severe Thunderstorm Warning | ILN | Logan, Union | 43 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.